Hail, Vanderburgh
- When
- August 25, 11:40 PM CST
- Where
- Vanderburgh County, Evansville
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.983, -87.550
Occurred on Interstate 164.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 25, 1:07 PM CST, 10 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 207 PM CDT THU AUG 25 2005 .DISCUSSION... MAIN FORECAST CONCERNS CONTINUE TO BE CHANCES OF PRECIP THROUGH SATURDAY...AND THEN AGAIN NEXT MONDAY AND TUESDAY. AS A LARGE AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH UPPER LEVEL ENERGY APPROACHES THE CWA FROM THE WEST...AN AREA OF CONVECTION HAS DEVELOPED OVER APPROXIMATELY THE SOUTHEAST HALF OF THE CWA IN THE VICINITY OF AN INVERTED TROF. TONIGHT THROUGH FRIDAY EVENING THE AREA WILL BE EXPOSED TO A SERIES OF SHORT WAVES COMBINED WITH DECENT INSTABILITY AND MOISTURE. SYNOPTIC FEATURES DURING THIS PERIOD ARE WEAK AND ILL DEFINED ...CONSEQUENTLY MODEL GUIDANCE IS ALL OVER THE PLACE WITH PLACEMENT AND TIMING OF POPS...QPF...ETC. THEREFORE TRIED TO COME WITH A BLEND OF MODEL GUIDANCE AND HOPE FOR THE BEST. FRIDAY NIGHT INTO SATURDAY A COLD FRONT IS FORECAST TO CROSS THE REGION. FORCING AND DYNAMIC SUPPORT WITH THIS FEATURE SHOULD TOUCH OFF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE BOUNDARY AS IT PROGRESSES TO THE SOUTHEAST. TIMING OF THE FRONT BETWEEN MODELS NOT THAT FAR APART. EXPECT THE FRONT TO ENTER THE NORTHWEST CORNER OF THE CWA AROUND 06Z SATURDAY...BISECT THE CWA FROM NORTHEAST TO SOUTHWEST AROUND 12Z SATURDAY...AND CLEAR THE SOUTHEAST CORNER OF THE CWA AROUND 00Z SUNDAY. LATEST MODEL RUNS ALSO CONSISTENT ABOUT MOVING ALL THE PRECIP SOUTH AND EAST OF THE CWA BY 00Z SUNDAY OR SHORTLY THEREAFTER. RATHER THAN TRY TO GET TOO FANCY WITH TIMING THAT FAR OUT...DECIDED TO CLEAR OUT POPS FOR SATURDAY NIGHT. WEAK HIGH PRESSURE BEHIND THE FRONT SHOULD KEEP THE AREA SLIGHTLY COOLER AND DRY SUNDAY AND SUNDAY NIGHT. ON MONDAY THE COMBINATION OF AN INVERTED SURFACE TROF WELL OUT AHEAD OF THE REMNANTS OF HURRICANE KATRINA AND AN APPROACHING SHORT WAVE MAY BE ENOUGH TO PRODUCE SCATTERED CONVECTION ACROSS MAINLY THE SOUTHERN THIRD OF THE CWA. THIS SCENARIO WILL CONTINUE INTO TUESDAY. THEREFORE FOR MONDAY... MONDAY NIGHT...AND TUESDAY WILL GO WITH SCHC POPS ACROSS THE AFOREMENTIONED AREA. FOR THE REMAINDER OF THE FORECAST PERIOD...TUESDAY NIGHT THROUGH THURSDAY...WEAK HIGH PRESSURE SHOULD KEEP THE AREA DRY. FOR TEMPERATURES USED A MAV/MET MOS BLEND. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && JAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 459 AM CDT THU AUG 25 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 459 AM EST THU AUG 25 2005 /459 AM CDT THU AUG 25 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY AND SOUTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT WHILE THERE WILL BE A SMALL CHANCE OF THUNDERSTORMS MAINLY IN SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS MORNING...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE ENTIRE REGION. THIS WILL CONTINUE INTO TONIGHT AS A DISTURBANCE MOVES ACROSS THE AREA. LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE QUAD STATE REGION DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY AS A COLD FRONT APPROACHES. DAMAGING WINDS WILL BE THE PRIMARY CONCERN. THUNDERSTORM ACTIVITY IS FORECAST FOR THE AREA THROUGH SATURDAY NIGHT. WITH MULTIPLE ROUNDS OF THUNDERSTORMS POSSIBLE...HEAVY RAINFALL AND LOCALIZED FLOODING COULD BECOME A PROBLEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED FOR ACTIVATION...IF IT BECOMES NECESSARY ON FRIDAY. DB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 949 PM CDT THU AUG 25 2005 MOZ107-260415- CARTER- INCLUDING THE CITY OF...VAN BUREN 949 PM CDT THU AUG 25 2005 ...HEAVY RAIN MAY CAUSE LOCALIZED FLOODING IN NORTHERN WAYNE COUNTY MISSOURI... LOCALLY HEAVY RAINS...UP TO TWO INCHES AN HOUR...WILL BE POSSIBLE ACROSS NORTHERN WAYNE COUNTY IN SOUTHEAST MISSOURI THROUGH 11 PM. THIS RAIN WILL LIKELY CAUSE BRIEF...LOCALIZED FLOODING OF SMALL CREEKS AND STREAMS OVER PARTS OF NORTHERN WAYNE COUNTY. IF YOU LIVE OR CAMP NEAR SMALL CREEKS AND STREAMS...BE WATCHFUL FOR SHARP RISES AND SEEK HIGHER GROUND...IF NECESSARY. SINCE 730 PM...NATIONAL WEATHER SERVICE RADAR ESTIMATES OF UP TO TWO AND A HALF INCHES OF RAIN WAS NOTED JUST NORTH OF VAN BUREN...BETWEEN HOUSE CREEK AND CLEAR SPRING...ALONG ROUTE D. ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE ALONG THIS SAME AREA THROUGH 11 PM. ANOTHER HALF TO THREE QUARTERS OF AN INCH OF RAIN CAN BE EXPECTED WITH THESE STORMS. FURTHER DOWNSTREAM...PERSONS LIVING BETWEEN THE CURRENT RIVER AND HIGHWAY 60...STRETCHING FROM VAN BUREN TO HUNTER...SHOULD BE WATCHFUL FOR HEAVY RAIN.
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PADUCAH KY 952 PM CDT THU AUG 25 2005 MOZ107-260430- CARTER- INCLUDING THE CITY OF...VAN BUREN 952 PM CDT THU AUG 25 2005 ...HEAVY RAIN MAY CAUSE LOCALIZED FLOODING IN NORTHERN CARTER COUNTY MISSOURI... LOCALLY HEAVY RAINS...UP TO TWO INCHES AN HOUR...WILL BE POSSIBLE ACROSS NORTHERN CARTER COUNTY IN SOUTHEAST MISSOURI THROUGH 11 PM. THIS RAIN WILL LIKELY CAUSE BRIEF...LOCALIZED FLOODING OF SMALL CREEKS AND STREAMS OVER PARTS OF NORTHERN WAYNE COUNTY. IF YOU LIVE OR CAMP NEAR SMALL CREEKS AND STREAMS...BE WATCHFUL FOR SHARP RISES AND SEEK HIGHER GROUND...IF NECESSARY. SINCE 730 PM...NATIONAL WEATHER SERVICE RADAR ESTIMATES OF UP TO TWO AND A HALF INCHES OF RAIN WAS NOTED JUST NORTH OF VAN BUREN...BETWEEN HOUSE CREEK AND CLEAR SPRING...ALONG ROUTE D. ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE ALONG THIS SAME AREA THROUGH 11 PM. ANOTHER HALF TO THREE QUARTERS OF AN INCH OF RAIN CAN BE EXPECTED WITH THESE STORMS. FURTHER DOWNSTREAM...PERSONS LIVING BETWEEN THE CURRENT RIVER AND HIGHWAY 60...STRETCHING FROM VAN BUREN TO HUNTER...SHOULD BE WATCHFUL FOR HEAVY RAIN.
The Evansville,IN radar (KVWX), 34 km away, was scanning. The volume nearest the first event began at 05:41 UTC.
1 hail. Local standard time, as filed.
Occurred on Interstate 164.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469269.